Alert archive / Missouri / Heat Advisories in 2008
Heat Advisory 2, NWS St. Louis, MO
NWS St. Louis, MO issued this heat advisory at Jul 29, 2008, 1:53 PM CDT for 7 counties in Missouri; 4 counties in Illinois. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2008, 1:53 PM CDT (18:53 UTC)
- Expired
- Jul 29, 2008, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
Counties Madison County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, City of Saint Louis, MO, Jefferson County, MO, Madison County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 60 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.9 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 761 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLSX 291853 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 153 PM CDT TUE JUL 29 2008 ILZ079-100>102-MOZ061-063>065-074-075-085-292300- /O.NEW.KLSX.HT.Y.0002.080729T1853Z-080729T2300Z/ RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL-ST. CHARLES- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-ST. FRANCOIS-STE. GENEVIEVE- MADISON- INCLUDING THE CITIES OF...CHESTER...EDWARDSVILLE...BELLEVILLE... ST CHARLES...ST LOUIS...FARMINGTON 153 PM CDT TUE JUL 29 2008 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. THE COMBINATION OF TEMPERATURES REACHING THE LOWER TO MID 90S AND DEWPOINTS OF IN THE LOWER TO MIDDLE 70S WILL RESULT IN HEAT INDICIES REACHING UP TO 105 DEGREES. IF WORKING OUTSIDE PEOPLE ARE URGED TO DRINK PLENTY OF WATER AND TAKE FREQUENT REST. NEIGHBORS SHOULD CHECK ON THE ELDERLY IF THEY DO NOT HAVE AIR CONDITIONING. A HEAT ADVISORY IS ISSUED WHEN HIGH TEMPERATURE AND HUMIDITY LEVELS ARE EXPECTED TO MAKE IT FEEL LIKE IT IS 105 DEGREES OR GREATER. PEOPLE IN THE ADVISORY AREA ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...OR IN POORLY VENTILATED AREAS. ALSO... KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. $$ RP
2 follow-up statements
000 WWUS73 KLSX 292254 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 554 PM CDT TUE JUL 29 2008 MOZ061-300000- /O.CAN.KLSX.HT.Y.0002.000000T0000Z-080729T2300Z/ ST. CHARLES- INCLUDING THE CITY OF...ST CHARLES 554 PM CDT TUE JUL 29 2008 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE HEAT ADVISORY. THICK CLOUDS MOVING IN HAVE COOLED TEMPERATURES INTO THE 80S...AND THE RESULTING HEAT INDEX VALUES HAVE LOWERED TO BELOW 100 DEGREES. $$ ILZ079-100>102-MOZ063>065-074-075-085-300000- /O.EXT.KLSX.HT.Y.0002.000000T0000Z-080730T0000Z/ RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL-ST. LOUIS- ST. LOUIS CITY-JEFFERSON-ST. FRANCOIS-STE. GENEVIEVE-MADISON- INCLUDING THE CITIES OF...CHESTER...EDWARDSVILLE...BELLEVILLE... ST LOUIS...FARMINGTON 554 PM CDT TUE JUL 29 2008 ...HEAT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE HEAT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE COMBINATION OF TEMPERATURES IN THE LOWER TO MID 90S AND DEWPOINTS OF IN THE MID TO UPPER 70S WILL RESULT IN HEAT INDEX VALUES AROUND 105 DEGREES INTO EARLY THIS EVENING. A HEAT ADVISORY IS ISSUED WHEN HIGH TEMPERATURE AND HUMIDITY LEVELS ARE EXPECTED TO MAKE IT FEEL LIKE IT IS 105 DEGREES OR GREATER. PEOPLE IN THE ADVISORY AREA ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...OR IN POORLY VENTILATED AREAS. ALSO...KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. $$ TES
000 WWUS73 KLSX 300001 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 701 PM CDT TUE JUL 29 2008 ILZ079-100>102-MOZ063>065-074-075-085-300115- /O.EXP.KLSX.HT.Y.0002.000000T0000Z-080730T0000Z/ RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL-ST. LOUIS- ST. LOUIS CITY-JEFFERSON-ST. FRANCOIS-STE. GENEVIEVE-MADISON- INCLUDING THE CITIES OF...CHESTER...EDWARDSVILLE...BELLEVILLE... ST LOUIS...FARMINGTON 701 PM CDT TUE JUL 29 2008 ...HEAT ADVISORY HAS EXPIRED... THE HEAT ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES HAVE COOLED INTO THE UPPER 80S TO AROUND 90... RESULTING IN HEAT INDEX VALUES FALLING BELOW 105 DEGREES. $$ TES
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Jul 29, 7:02 AM CDT, 6 hours 51 minutes earlier.
Area forecast discussion, Jul 29, 7:02 AM CDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 702 AM CDT TUE JUL 29 2008 .DISCUSSION... /426 AM CDT TUE JUL 29 2008/ PRIMARY CONCERN FOCUSES ON HEAVY RAIN POTENTIAL OVER THE NEXT 24-48 HOURS AS REMNANT MOISTURE AND DYNAMICAL LIFT FROM HURRICANE DOLLY TRACKS EAST FROM THE PLAINS INTO THE MID-MISSISSIPPI VALLEY. REMNANT VORTEX IS WEAK AND DIFFUSE AT ALL LEVELS...AND IS THEREFORE DIFFICULT TO TRACK AND FORECAST MOVEMENT. HOWEVER...THERE IS LITTLE DOUBT THAT DEEP TROPICAL MOISTURE IS INCREASING OVER THE PLAINS AS EVIDENCED BY THE HUGE RAIN SHIELD THAT COVERS MOST OF KANSAS AN OKLAHOMA THIS MORNING...AS WELL AS INCREASING P-WATS OVER THAT SAME AREA ON THE 00Z UPPER AIR RUN. BOTH THE GFS AND THE NAM STEADILY INCREASE P-WATS TO BETWEEN 2-2.5 INCHES ACROSS NORTHERN/WESTERN MISSOURI BY 12Z WEDNESDAY MORNING. WITH THE ILL-DEFINED REMNANT VORTEX OF DOLLY DRIFTING INTO THE LOWER MISSOURI/MID-MISSISSIPPI VALLEY AND A 20-30KT LOW LEVEL JET AIMED INTO WESTERN/CENTRAL MISSOURI BETWEEN 06Z-12Z TONIGHT...IT LOOKS LIKE IT WILL BE RATHER WET. HPC GUIDANCE FORECASTS THE HEAVIEST RAINS TO FALL OVER NORTHWEST/NORTH CENTRAL MISSOURI TONIGHT WITH A LITTLE FINGER EXTENDING INTO NORTHEAST MISSOURI BY 12Z. CANT FIND ANY REASON TO DISAGREE WITH THAT FORECAST SO HAVE STUCK PRETTY CLOSE TO 06Z HPC GUIDANCE FOR QPF WHICH GIVES THE AREA BETWEEN 1 AND 2 INCHES THROUGH THURSDAY NIGHT AS THE TROPICAL RAINS CONTINUE. THIS SEEMS LIKE A GOOD FIRST SHOT...AND WOULD NOT BE SURPRISED TO SEE LOCALLY HIGHER AMOUNTS. GFS AND NAM ARE IN PRETTY GOOD AGREEMENT OUT TOWARD THE END OF THE WEEK IN BUILDING A STRONG UPPER LEVEL RIDGE OVER THE MID-MISSISSIPPI VALLEY. THIS SHOULD GIVE US A CHANCE TO DRY OUT...BUT ITS A HOT PATTERN. GOING FORECAST HAS TEMPS CLIMBING BACK INTO THE 90S BY FRIDAY/SATURDAY. THIS ACTUALLY MAY NOT BE HOT ENOUGH...HOWEVER WOULD LIKE TO SEE ANOTHER COUPLE OF MODEL RUNS BEFORE CRANKING UP THE TEMPS. CARNEY && .AVIATION... /647 AM CDT TUE JUL 29 2008/ FOR THE 12Z TAFS...PRIMARILY EXPECT VFR CONDS FOR MUCH OF THIS FCST PD. PLAN VIEW RH PROGS AS WELL AS FCST SNDGS SUGGEST AN INCR IN MID LVL CLDS DURG THE DAY...ALG WITH A BIT OF DIURNAL CU. AM A BIT UNCERTAIN WHEN TO INTRODUCE PCPN...BUT BLV THAT CVG INCR WL BE SUCH THAT PRIMARY IMPACT OF RAIN...AND SPCLY THUNDER...WITHIN 10 NMI OF AIRPORTS WL GENLY OCR AFT 06Z...AND MAINLY AT COU AND UIN. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 29, 6:06 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 606 AM CDT TUE JUL 29 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 606 AM CDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA THIS AFTERNOON...AND THUNDERSTORMS ARE LIKELY TONIGHT. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER...DEEP TROPICAL MOISTURE ASSOCIATED WITH THE REMNANTS OF HURRICANE DOLLY WILL ALLOW THE STORMS TO PRODUCE LOCALLY HEAVY RAINFALL. AFTERNOON HIGH TEMPERATURES IN THE MID 90S ALONG WITH HIGH HUMIDITY WILL PUSH HEAT INDEX VALUES TO NEAR 100 DEGREES IN THE ST. LOUIS METRO AREA. HEAT INDEX VALUES IN THE MID TO UPPER 90S WILL BE WIDESPREAD ACROSS THE REST OF THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY AND WEDNESDAY NIGHT. SOME OF THE STORMS COULD BE STRONG TO SEVERE. HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE WITH THESE THUNDERSTORMS TEMPERATURES IN THE 90S WITH HIGH HUMIDITY ARE EXPECTED TO PUSH AFTERNOON AND EARLY EVENING HEAT INDEX VALUES TO BETWEEN 100 AND 105 DEGREES ON FRIDAY...SATURDAY AND SUNDAY ACROSS MUCH OF THE AREA. MODERATE FLOODING ON THE MISSISSIPPI RIVER IS EXPECTED AT CHESTER AS EARLY AS WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:32 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 43 min |
| Jul 29, 2:51 PM CDT | Flash Flood Warning | LSX | Knox | 4 hr |
| Jul 29, 3:05 PM CDT | Flash Flood Warning | LSX | Shelby | 4 hr |
| Jul 29, 4:19 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Gasconade, Knox and 11 more | 19 hr |
| Jul 29, 5:54 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 51 min |
| Jul 29, 3:48 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 30 min |
Nearby
Heat Advisories in Missouri, 2008Heat Advisories in Illinois, 2008Every heat advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.